Since you haven't had replies yet, I'll give it a shot. Although, I'm really no where near the expertise of most of the other regulars here. First of all, where was your Crohns located? I'm guessing the TI, as this is the most common, and most prone to the effects of narrowing. Are you a Diabetic? I don't understand only taking Metformin intermittently.
You certainly could be having more inflammation starting, that would be the most likely, but most here will need more info. to give sound answers. The best thing you could do though is get to your GI immediately!! I can't stress that enough, as the longer Crohns is allowed to smoulder, the worse the potential complications might be. You always want to stay a step ahead of any activity with this disease, that's one of the most important things I've learned about this disease.
On the bright side, you may just be having constipation, or as you suggest the Metformin may be a problem. Once again, get checked out, that's the only way to deal with these things. Good Luck.
My daughter was diagnosed Feb. 19/07, (13 yrs. old at time of diagnosis), with Crohn's of the Terminal Illium. Has used Prednisone and Pentasa. Started Imuran (02/09), had an abdominal abscess (12/08). 2cm of Stricture.